Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 101, NWS Gray, ME

July 18, 2006Grafton County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Jul 18, 2006, 2:58 PM EDT for Grafton County, New Hampshire. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2006, 2:58 PM EDT (18:58 UTC)
Expired
Jul 18, 2006, 3:45 PM EDT
In force
47 min
Issued by
NWS Gray, ME
Area
Counties, with a storm outline in the text

County Grafton County, NH

The radar

The Burlington radar (KCXX), 125 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 11:44 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2006-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 800 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2006-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
800 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1694 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:49 PM EDT, 9 minutes earlier.

Area forecast discussion, Jul 18, 2:49 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
249 PM EDT TUE JUL 18 2006

.SHORT TERM /TONIGHT AND WEDNESDAY/...LOOKING FORWARD TO THE
CHANGE IN AIRMASS TONIGHT. DEWPTS 10 TO 15 DEGREES LWR WED AND
TEMPS 5 TO 10 DEGREES LWR. STILL HAVE TO GET THRU THE FIREWORKS
TONIGHT THOUGH. COLD FRONT IS LOCATED JUST NW OF THE CANADIAN
BORDER AND PUSHING SE. FRONT SHOULD PASS OFF THE COAST LATER THIS
EVENING. HAVE GONE WITH A BLEND OF THE MET/MAV GUIDANCE FOR TEMPS.
POPS WILL DECREASE QUICKLY THIS EVENING FROM NW TO SE. LOOKS LIKE
A FINE DRY DAY BUT SEASONABLY WARM.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE BUILDS IN AND KEEPS THINGS NICE WEDNESDAY NIGHT.
DEWPOINTS START CREEPING BACK INTO THE 60S AS THE HIGH MOVES
OFFSHORE ON THURSDAY. A COLD FRONT WILL BRING SHOWERS BACK INTO
WESTERN PORTIONS THURSDAY NIGHT. THESE SHOWERS BECOME MORE
WIDESPREAD ON FRIDAY AS THE ASSOCIATED LOW ACCOMPANYS THE FRONT
ACROSS THE AREA. HIGH PRESSURE BUILDS BACK IN FROM THE WEST FOR A
DRIER NICE DAY FOR SATURDAY.

LOW PRESSURE AND OTHER WAVES WILL MOVE UP THE COAST WILL SPREAD
CLOUDS AND SHOWERS BACK IN FOR SUNDAY AND LINGER INTO MONDAY.
THESE SYSTEMS WILL LIFT NORTHEAST AND CLEAR THINGS OUT FOR TUESDAY.

&&

.AVIATION...IFR IN SHOWERS AND THUNDERSTORMS THIS AFTN AND EARLY
EVE THEN VFR.

&&

.MARINE...WILL CONTINUE WITH THE SCA THRU MIDNIGHT FOR SEAS. WINDS
MAY REACH SCA CRITERIA BRIEFLY ON THE SW WIND THIS AFTN AND EARLY
EVE.
LONG TERM...COULD NEED SCA AS SYSTEM PASSES THROUGH ON FRIDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...SEVERE THUNDERSTORM WATCH 611 IN EFFECT UNTIL 8 PM EDT THIS
EVENING FOR ALL ZONES.
NH...SEVERE THUNDERSTORM WATCH 611 IN EFFECT UNTIL 8 PM EDT THIS
EVENING FOR ALL ZONES.
MARINE...SMALL CRAFT ADVISORY FOR ANZ150 UNTIL 2 AM WEDNESDAY.
&&
Hazardous weather outlook, Jul 18, 3:41 AM EDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
341 AM EDT TUE JUL 18 2006

ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-190745-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
341 AM EDT TUE JUL 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE...
CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW
HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE
MERRIMACK RIVER MA.

.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL PRESS SOUTHEAST ACROSS THE REGION LATER
TODAY AND TONIGHT. ALONG AND AHEAD OF THE FRONT...THUNDERSTORMS
WILL DEVELOP BY EARLY AFTERNOON. THERE IS A GOOD CHANCE THAT SOME
OF THE THUNDERSTORMS WILL CONTAIN DAMAGING WINDS AND LARGE HAIL...
ESPECIALLY LATE THIS AFTERNOON AND EARLY TONIGHT. USERS SHOULD
MONITOR THE SITUATION CLOSELY FOR LATER STATEMENTS AND FORECASTS
FROM THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ANOTHER COLD FRONT WILL CROSS THE REGION ON FRIDAY. ONCE
AGAIN...THERE ARE INDICATIONS THAT THUNDERSTORMS ALONG AND AHEAD
OF THE FRONT WILL BE STRONG AND POSSIBLY SEVERE. USERS SHOULD
CONTINUE TO MONITOR LATER STATEMENTS AND FORECASTS FOR
THUNDERSTORM POTENTIAL ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT HAIL...STRONG WINDS...OR DAMAGE AS SOON AS
CONDITIONS ARE SAFE TO DO SO.

THE GENERAL PUBLIC CAN REPORT SEVERE WEATHER BY EMAIL TO
GYX.SKYWARN@NOAA.GOV OR TOLL FREE AT 1-877-633-6772.

ES

In the hours before

Special weather statement, Jul 18, 11:15 AM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1115 AM EDT TUE JUL 18 2006

MEZ009-014-181600-
CENTRAL SOMERSET-SOUTHERN SOMERSET-
1115 AM EDT TUE JUL 18 2006

...THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH NOON EDT...

AT 1115 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 3 MILES WEST OF BRIGHTON...OR ABOUT 19 MILES
NORTH OF SKOWHEGAN...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL
AFFECT AREAS IN AND AROUND BRIGHTON...MAYFIELD...KINGSBURY...
HARMONY...CAMBRIDGE AND RIPLEY THROUGH NOON EDT.

MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.
Special weather statement, Jul 18, 11:20 AM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1120 AM EDT TUE JUL 18 2006

MEZ007-008-012-013-181600-
NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN OXFORD-
1120 AM EDT TUE JUL 18 2006

...THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY
THROUGH NOON EDT...

AT 1120 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM CENTERED 6 MILES SOUTH OF OQUOSSOC...OR
ABOUT 10 MILES SOUTHWEST OF RANGELEY...MOVING EAST AT 20 MPH.
ANOTHER DEVELOPING STORM WAS LOCATED ABOUT 10 MILES NORTH OF
STONEHAM...ALSO MOVING EAST AT 20 MPH. THESE THUNDERSTORMS WILL
AFFECT AREAS IN AND AROUND ANDOVER...PHILLIPS...RUMFORD AND BETHEL
THROUGH NOON EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...DEADLY CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Jul 18, 11:46 AM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1146 AM EDT TUE JUL 18 2006

NHZ001-002-181630-
NORTHERN COOS-SOUTHERN COOS-
1146 AM EDT TUE JUL 18 2006

...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY THROUGH 1230 PM
EDT...

AT 1146 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 19 MILES WEST OF PITTSBURG...OR ABOUT 14
MILES NORTHWEST OF CANAAN...MOVING EAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND COLEBROOK...PITTSBURG...
CLARKSVILLE...MILLSFIELD...DIXVILLE NOTCH AND ERROL THROUGH 1230 PM
EDT.

ANOTHER STRONG STORM WAS LOCATED NEAR LYNDONVILLE VERMONT...ALSO
MOVING EAST AROUND 30 MPH.  THIS STORM WILL AFFECT LANCASTER AND
BERLIN THROUGH 1230 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...DEADLY CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Local storm report, Jul 18, 12:54 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1254 PM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     TSTM WND DMG     LITTLETON               44.31N 71.76W
07/18/2006                   GRAFTON            NH   LAW ENFORCEMENT

            MULTIPLE REPORTS OF TREES DOWN

&&

POHL
Local storm report, Jul 18, 1:10 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
110 PM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     HAIL             5 E LITTLETON           44.31N 71.66W
07/18/2006  E0.75 INCH       GRAFTON            NH   TRAINED SPOTTER

&&

POHL
Local storm report, Jul 18, 2:46 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
246 PM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     TSTM WND DMG     1 N BRIDGTON            44.08N 70.72W
07/18/2006                   CUMBERLAND         ME   LAW ENFORCEMENT

            LARGE TREES DOWN...HIGHWAY 302 CLOSED

0244 PM     TSTM WND DMG     OXFORD                  44.14N 70.51W
07/18/2006                   OXFORD             ME   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

0244 PM     TSTM WND DMG     MECHANIC FALLS          44.11N 70.39W
07/18/2006                   ANDROSCOGGIN       ME   LAW ENFORCEMENT

            TREES DOWN

&&

POHL

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 1:37 PM EDTSevere Thunderstorm WarningGYXOxford38 min
Jul 18, 2:04 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland41 min
Jul 18, 2:10 PM EDTSevere Thunderstorm WarningGYXOxford35 min
Jul 18, 2:27 PM EDTSevere Thunderstorm WarningGYXKennebec33 min
Jul 18, 2:45 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland45 min
Jul 18, 2:56 PM EDTSevere Thunderstorm WarningGYXLincoln, Sagadahoc34 min
Jul 18, 2:59 PM EDTSevere Thunderstorm WarningGYXKennebec, Knox, Lincoln31 min
Jul 18, 3:19 PM EDTSevere Thunderstorm WarningGYXWaldo41 min
Jul 18, 3:22 PM EDTSpecial Marine WarningGYX83 min
Jul 18, 3:30 PM EDTSevere Thunderstorm WarningGYXKnox, Lincoln45 min
Jul 18, 4:23 PM EDTSevere Thunderstorm WarningGYXCumberland, Oxford37 min
Jul 18, 4:57 PM EDTSevere Thunderstorm WarningGYXLincoln, Sagadahoc33 min
Jul 18, 5:12 PM EDTSpecial Marine WarningGYX48 min
Jul 18, 5:17 PM EDTSevere Thunderstorm WarningGYXCumberland43 min
Jul 18, 5:55 PM EDTSpecial Marine WarningGYX65 min
Jul 18, 6:00 PM EDTSevere Thunderstorm WarningGYXYork45 min
Jul 18, 6:51 PM EDTSpecial Marine WarningGYX54 min
Jul 18, 6:58 PM EDTSpecial Marine WarningGYX47 min
Jul 18, 12:20 PM EDTSevere Thunderstorm WarningGYXGrafton40 min
Jul 18, 12:59 PM EDTSevere Thunderstorm WarningGYXCoos, Grafton46 min
Jul 18, 1:25 PM EDTSevere Thunderstorm WarningGYXCarroll35 min
Jul 18, 1:58 PM EDTSevere Thunderstorm WarningGYXCarroll32 min
Jul 18, 3:43 PM EDTSevere Thunderstorm WarningGYXGrafton32 min
Jul 18, 3:53 PM EDTSevere Thunderstorm WarningGYXCarroll37 min
Jul 18, 4:18 PM EDTSevere Thunderstorm WarningGYXGrafton, Sullivan42 min
Jul 18, 5:04 PM EDTSevere Thunderstorm WarningGYXBelknap, Merrimack41 min
Jul 18, 5:37 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Strafford23 min
Jul 18, 5:58 PM EDTSevere Thunderstorm WarningGYXCarroll, Strafford17 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.